|Holiday for a while??
Mar 17, 2002
First, thanks for a truly valuable forum on HIV. I have been on med's (D4T,3TC,Effav)for 16 months now with great results. T-Cells from 200 to 780 VL 15K to undec. My question: if I were stop all meds and 'wean' my self off in an intelligent manner, would it be reasonable to assume that I might have months or even a year or two until the VL and CD4 goes to the danger point? Assuming I do not develop resistance, are there any other problems I need to be aware of? Would this combo work as well 'next time'? Thanks for you help.
| Response from Dr. Aberg
Please see my answer to a similar question, "Do I need to continue treatment" similar question
For you, it is a little different because your CD4 count has been low. I would not recommend you stopping your therapy on your own. I am not sure what you mean by "wean" as one should stop all medications at once. Weaning usually refers to tapering off or decreasing doses slowly. This is not a good thing to do with HIV medications. Having too low of a dose may lead to drug resistance.
The problem with stopping HIV medications in someone like yourself who has had a low CD4 count is that your CD4 count may drop more quickly than someone who has never been below 400-500. I have not seen good results in my patients who had low CD4 counts and opted to stop therapy so I don't recommend my patients to stop therapy if their counts have been below 300. There are studies trying to evaluate stopping HIV medications in individuals who once had low CD4 counts. I would encourage you to enter a study if available. If there are no studies available, make sure if you decide to stop therapy, that you work with your health care provider and get monitored closely.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get HIV From Touching A Bloody Scab?
- Can U Get HIV From Blowjob From A Prostitute?
- Diarrhea After Anal With Condom Worried I Have HIV
- Diarrhea After Kissing Cold Sore Worried I Have HIV
- Diarrhea After Mutual Masturbation Worried I Have HIV
- Purple Spots After Fingering Stripper Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.